Opiod overdose is a significant risk. If someone has overdosed call 999.
If you would like more information on Overdose Awareness and Prevention click here, or see the information below.
- Heavy intoxication, lethargy etc,
- Pale skin, lips / fingernails bluish tinge, (cyanosis)
- Pinpoint pupils (opiates/opioids)
- No response to touch or noise, ‘un-rousable’
- Loss of consciousness
- Cold to touch
- Breathing, slow/shallow, heavy snoring, rasping breaths, not breathing at all
- Call 999 and request an ambulance (the police do not attend as routine practice)
- Stay calm, you will be able to help the person more
- Make sure the person’s airways are clear, tilt their head back and lift the chin
- Lie the person on the floor in the recovery position
- Stay with the person and talk to them even if there is no response
- Clear a path for the paramedics to enable access
- Tell the paramedics exactly what the person has taken if you know
- Co-operate with the paramedics: they are there to save a life
- If you have Naloxone available, keep calm, follow your training and use it!